MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER; CATHETER, PERCUTANEOUS

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER; CATHETER, PERCUTANEOUS
Model Number DS2C022
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that a patient presented during implant procedure.Upon fluoroscopy, a protruding structure at the tip of the catheter was confirmed.The catheter was taken out from the patient and it was found out that the tip became split.Due to this, the catheter may had been caught at ostium of coronary sinus during insertion.No patient consequences reported.
 
Additional Manufacturer Narrative
The reported event of the tip became split was confirmed.As received a cps catheter was returned with its hemostasis valve and stop-cock for analysis.Visual examination found the tungsten stripes at the distal tip were damaged/split on both sides.The manufacturing process and dhr was reviewed and no anomalies were identified.Evidence suggests root cause is due to deformation due to compressive stress which likely occurred during the implant procedure.

Brand Name
CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key10955923
Report Number2017865-2020-21833
Device Sequence Number3210587
Product Code DQY
UDI-Device Identifier05415067004215
UDI-Public05415067004215
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberDS2C022
Device Catalogue NumberDS2C022
Device Lot Number6346430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date12/06/2020
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight67